Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

April 9, 20218 counties in Florida

NWS Tallahassee, FL issued this special weather statement at Apr 9, 2021, 4:42 PM CDT for 8 counties in Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 4:42 PM CDT (21:42 UTC)
Expired
Apr 9, 2021, 5:30 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS82 KTAE 092142
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Fri Apr 9 2021
 
FLZ010>018-026-027-108-112-114-115-118-127-GAZ155>158-092230-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-South Walton FL-Leon FL-
Coastal Gulf FL-Coastal Bay FL-Coastal Jefferson FL-
Inland Jefferson FL-Jackson FL-Coastal Franklin FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
542 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTH CENTRAL WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF
FLORIDA...SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF
FLORIDA...LEON COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN
JACKSON...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
WAKULLA...GADSDEN...JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SOUTHERN SEMINOLE...SOUTHERN DECATUR...SOUTHERN
GRADY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHEASTERN THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 630 PM EDT/530 PM CDT/...

At 540 PM EDT/440 PM CDT/, Doppler radar was tracking gusty showers 
southeast of a line extending from near Panama City Beach to 8 miles 
west of Greensboro to 13 miles east of Monticello. Movement was east 
at 50 mph.

Wind gusts around 40 mph will be possible with these showers.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Monticello,
Quincy, Havana, Midway, Tallahassee, Blountstown, St. Marks,
Woodville, Crawfordville, Port St. Joe, Springfield, Mexico Beach,
Hiland Park, Stonemill Creek, Doak Campbell Stadium and
Chattahoochee.

LAT...LON 3074 8497 3068 8374 3066 8374 3065 8365
      3023 8392 2970 8533 2980 8549 2989 8550
      3022 8605 3024 8615 3030 8624
TIME...MOT...LOC 2140Z 262DEG 43KT 3026 8589 3055 8489 3056 8365 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:04 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 9, 2:04 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
304 PM EDT Fri Apr 9 2021

...MAJOR SQUALL LINE WITH DAMAGING WINDS EXPECTED ON SATURDAY...

.NEAR TERM [Through Saturday]...

Much of the area has been worked over by widespread showers and
thunderstorms which have stabilized the atmosphere for most of the
region. The exception is coastal and eastern portions of the
Florida Big Bend and the gulf waters where isolated strong to
severe storms are still possible. After a lull period, the main
event will unfold late tonight into Saturday as a fast-moving
quasi-linear convective system (QLCS) sweeps across the entire
forecast area. Our central time zone counties have been upgraded
to an enhanced risk for severe storms by the Storm Prediction
Center, with the remainder of the forecast area under a slight
risk. Damaging straight-line winds in excess of 70 mph are
expected with this squall line. In addition, hail and isolated
tornadoes will be possible. As far as timing goes, the line should
be arriving in our Southeast Alabama zones by around 12Z, give or
take an hour or two, then reach Albany to Tallahassee to
Apalachicola areas in the late morning to early afternoon and then
points east later in the afternoon.

.SHORT TERM [Saturday Night Through Sunday Night]...

After the passage of the QLCS earlier on Saturday, the cold front
will still be to our northwest. This will allow for continuing
rainfall Saturday night into Sunday morning, as the moisture and
lift required will still be in place, as well as decent
southerly/southwesterly flow in the mid-levels. The cold front is
expected to complete its passage through our CWA by Sunday night.
Showers and thunderstorms will be likely on Sunday but with less
coverage than Saturday. Some of these storms could be strong to
severe, and the Storm Prediction Center has placed us in a
Marginal Risk for Severe Storms on Sunday with the main threats of
strong winds, small hail and a brief tornado or two. Heavy
rainfall may be possible in the stronger storms. PoPs for Sunday
are about 50 percent for most of the region except in extreme SE
counties in the Big Bend where chances increase to about 60
percent for Sunday. Rain chances will decrease throughout the day
from west to east as the cold front passes through.

Temperatures on Sunday will begin in the low 60s and are expected
to warm to the upper 70s. As the cold front passes through, the
winds will change from southerly to westerly, although wind speeds
should remain calm between 5-10 mph during the day.

.LONG TERM [Monday Through Friday]...

Upper level ridging begins to build on Monday with a drier
airmass in place over the region. By Tuesday or Wednesday, the
ridge will weaken as an unsettled pattern developing along the
Gulf coast. This will increase our rain chances through the work
week.

High temperatures during this period are expected to be in the
upper 70s to low 80s. Low temperatures will be from the mid-upper
50s to low 60s.

&&

.AVIATION...
[Through 18Z Saturday]

Periods of MVFR and IFR ceilings will be possible at the
beginning of the period as remnant showers with occasional rumbles
of thunder continue from earlier more intense convection. A
squall line of thunderstorms is expected to sweep across the area
terminals starting in the pre-dawn hours at DHN and ECP and in the
mid morning hours at TLH and ABY. These storms could be
accompanied by very strong wind gusts as high as 70-80 mph, along
with IFR ceilings and visibilities.

&&

.MARINE...

Expect the winds and seas to be elevated today, especially near
any strong to severe thunderstorms, with wave heights maxing out
around 6-7 feet on Saturday. A Small Craft Advisory will be in
effect starting at 03Z tonight and last through the day Saturday.
Southerly winds will remain elevated through the weekend, into
Monday. Winds will veer to the northeast early next week in the
wake of a cold frontal passage. More tranquil boating conditions
may return by Tuesday.

&&

.FIRE WEATHER...

Multiple rounds of wetting rain preclude any fire weather
concerns over the next several days.

&&

.HYDROLOGY...

Several inches have fallen already today in our Florida Panhandle
coastal counties. But by tomorrow, a more widespread heavy rain
event will occur, suggesting flash flooding will be a concern.
Areas most prone to flash flooding in this will be urban areas of
Southeast Alabama, extreme Southwest Georgia, and the Florida
Panhandle. Especially areas that were affected by heavy rain
today.

Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon
County. Other remaining basins in the region could rise into the
action category, but minor flooding is unlikely based on the
latest forecasts.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   62  79  65  79  59 /  20  90  50  40  10
Panama City   65  76  67  75  61 /  40  90  40  30   0
Dothan        62  74  63  77  55 /  60  90  40  20   0
Albany        61  79  64  78  56 /  40  80  40  20   0
Valdosta      60  83  64  77  58 /  20  80  50  40  10
Cross City    61  82  66  75  62 /  10  70  70  50  10
Apalachicola  66  75  67  74  62 /  20  90  50  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 11 PM EDT /10 PM CDT/ this evening to
     8 PM EDT /7 PM CDT/ Saturday for Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Wool
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Wool
MARINE...Montgomery
FIRE WEATHER...Wool
HYDROLOGY...Godsey/Montgomery

In the hours before

Special weather statement, Apr 9, 11:56 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Fri Apr 9 2021

FLZ008-010>014-016-026-108-112-114-GAZ155-156-091800-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
South Walton FL-Coastal Gulf FL-Coastal Bay FL-Central Walton FL-
Jackson FL-Washington FL-Decatur GA-Seminole GA-
1256 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHWESTERN GULF...BAY
AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN
COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN WALTON COUNTY IN THE
PANHANDLE OF FLORIDA...CENTRAL LIBERTY COUNTY IN BIG BEND OF
FLORIDA...WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...WESTERN
DECATUR AND SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 200 PM
EDT/100 PM CDT/...

At 1254 PM EDT/1154 AM CDT/, Doppler radar was tracking showers with
occasional thunder along a line extending from 12 miles southeast
of Cottonwood to near Panama City Beach. Movement was east at 40 mph.

Winds in association with and just behind these showers may gust up
to around 40 mph.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon,
Blountstown, Marianna, Chipley, Quincy, Bainbridge, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Chattahoochee,
Greensboro, Tyndall Air Force Base, Orange, Bradford and Parker.

LAT...LON 3031 8612 3100 8529 3101 8460 3042 8463
      2988 8540
TIME...MOT...LOC 1654Z 271DEG 34KT 3096 8512 3027 8585
Local storm report, Apr 9, 12:01 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      PANAMA CITY             30.18N 85.66W
04/09/2021                   BAY                FL   911 CALL CENTER

            REPORT OF OAK AVE BEING CLOSED.

&&

RH
Local storm report, Apr 9, 12:03 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     FLASH FLOOD      PANAMA CITY             30.17N 85.66W
04/09/2021                   BAY                FL   PUBLIC

            REPORT OF 14TH ST BEING CLOSED WEST OF JENKS
            AVE.

&&

RH
Special weather statement, Apr 9, 12:39 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Fri Apr 9 2021

FLZ014-015-026-027-091830-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Inland Wakulla FL-
139 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...LIBERTY AND
NORTH CENTRAL FRANKLIN COUNTIES UNTIL 230 PM EDT/130 PM CDT/...

At 139 PM EDT/1239 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Stonemill Creek, or 23 miles south of
Blountstown, moving northeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Morgan Place, Vilas,
Jensen Place, Central City, Clio, Owens Bridge, Poplar Camp, Kern,
Wilma, Sumatra, Willis Landing, Nixon Garden, Twin Pole and Hosford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3014 8516 3045 8471 3034 8470 3033 8472
      3032 8470 3030 8471 3030 8469 3002 8466
      2996 8508
TIME...MOT...LOC 1739Z 246DEG 11KT 3010 8504
Local storm report, Apr 9, 12:50 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HEAVY RAIN       MEXICO BEACH            29.95N 85.42W
04/09/2021  M7.32 INCH       BAY                FL   MESONET

            7.32 INCHES OF RAIN SO FAR TODAY AT THE
            MEXICO BEACH WEATHERSTEM SITE.

&&
Special weather statement, Apr 9, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Fri Apr 9 2021

FLZ010>018-026-027-108-112-114-115-118-127-GAZ155>158-092230-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-South Walton FL-Leon FL-
Coastal Gulf FL-Coastal Bay FL-Coastal Jefferson FL-
Inland Jefferson FL-Jackson FL-Coastal Franklin FL-Washington FL-
Inland Wakulla FL-Decatur GA-Thomas GA-Seminole GA-Grady GA-
542 PM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTH CENTRAL WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF
FLORIDA...SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF
FLORIDA...LEON COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN
JACKSON...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
WAKULLA...GADSDEN...JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SOUTHERN SEMINOLE...SOUTHERN DECATUR...SOUTHERN
GRADY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHEASTERN THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 630 PM EDT/530 PM CDT/...

At 540 PM EDT/440 PM CDT/, Doppler radar was tracking gusty showers
southeast of a line extending from near Panama City Beach to 8 miles
west of Greensboro to 13 miles east of Monticello. Movement was east
at 50 mph.

Wind gusts around 40 mph will be possible with these showers.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Monticello,
Quincy, Havana, Midway, Tallahassee, Blountstown, St. Marks,
Woodville, Crawfordville, Port St. Joe, Springfield, Mexico Beach,
Hiland Park, Stonemill Creek, Doak Campbell Stadium and
Chattahoochee.

LAT...LON 3074 8497 3068 8374 3066 8374 3065 8365
      3023 8392 2970 8533 2980 8549 2989 8550
      3022 8605 3024 8615 3030 8624
TIME...MOT...LOC 2140Z 262DEG 43KT 3026 8589 3055 8489 3056 8365

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:48 AM CDTSpecial Marine WarningTAE57 min
Apr 9, 3:16 AM CDTSpecial Weather StatementTAEGulf44 min
Apr 9, 3:31 AM CDTSpecial Marine WarningTAE44 min
Apr 9, 3:44 AM CDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty31 min
Apr 9, 4:15 AM CDTSevere Thunderstorm WarningTAEFranklin, Gulf45 min
Apr 9, 4:55 AM CDTSevere Thunderstorm WarningTAEFranklin35 min
Apr 9, 5:22 AM CDTSpecial Marine WarningTAE53 min
Apr 9, 5:31 AM CDTSpecial Weather StatementTAEFranklin44 min
Apr 9, 5:49 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington56 min
Apr 9, 6:07 AM CDTSpecial Marine WarningTAE113 min
Apr 9, 6:37 AM CDTSpecial Weather StatementTAELiberty38 min
Apr 9, 6:43 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson62 min
Apr 9, 6:48 AM CDTAreal Flood AdvisoryTAEBay, Gulf3 hr
Apr 9, 6:59 AM CDTSpecial Weather StatementTAEWalton46 min
Apr 9, 7:16 AM CDTSpecial Weather StatementTAEHolmes44 min
Apr 9, 7:18 AM CDTSpecial Weather StatementTAEGulf27 min
Apr 9, 7:34 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington43 min
Apr 9, 7:35 AM CDTSevere Thunderstorm WarningTAEJackson55 min
Apr 9, 7:54 AM CDTSpecial Marine WarningTAE2 hr
Apr 9, 8:31 AM CDTSpecial Marine WarningTAE3 hr
Apr 9, 9:22 AM CDTFlash Flood WarningTAEBay, Walton3 hr
Apr 9, 9:53 AM CDTSpecial Marine WarningTAE3 hr
Apr 9, 10:27 AM CDTSevere Thunderstorm WarningTAEBay48 min
Apr 9, 11:04 AM CDTSevere Thunderstorm WarningTAEBay, Gulf41 min
Apr 9, 11:11 AM CDTFlash Flood WarningTAEBay, Gulf2 hr
Apr 9, 11:27 AM CDTSpecial Marine WarningTAE3 hr
Apr 9, 11:43 AM CDTSpecial Weather StatementTAEGulf47 min
Apr 9, 11:56 AM CDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Liberty, Washington64 min
Apr 9, 12:39 PM CDTSpecial Weather StatementTAELiberty51 min
Apr 9, 2:07 PM CDTSmall Craft AdvisoryTAE29 hr
Apr 9, 2:28 PM CDTSpecial Marine WarningTAE2 hr
Apr 9, 5:25 PM CDTSpecial Marine WarningTAE95 min
Apr 9, 8:09 AM CDTSpecial Weather StatementTAERandolph51 min
Apr 9, 8:20 AM CDTSpecial Weather StatementTAEDecatur40 min
Apr 9, 8:38 AM CDTSpecial Weather StatementTAETerrell52 min
Apr 9, 8:44 AM CDTSevere Thunderstorm WarningTAEEarly, Miller61 min
Apr 9, 7:57 AM CDTSevere Thunderstorm WarningTAEGeneva, Houston63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.